Log in
Breast Cancer Haven
2,554 members1,389 posts

Tamoxifen

Hi ladies hope you are well quick question, I have been on Tamoxifen since 2013 having lots of side effects latest are red skin under my eyes and 2 red lines on my neck I am also having very painful right hand up to my elbow during the night if it's not flushes keeping me awake it's that is anybody elsee having those systems

Best Wishes

Janet xx

20 Replies
oldestnewest

That sounds like the same side effects I am getting from Letrazole only my night pain is in my shoulders and makes it so hard to sleep. My mum used Tamoxifen when she had breast cancer and never had a single side effect ! She'll be 89 next month and survived it twice, something I hold on to. I wish you well. 🌝

7 likes
Reply

I have been on tamoxifen for just over a year now. The side effects are horrid. Obviously the flushes day and night are no fun but I find the worst bit is the pain in my lower legs. In the mornings I can barely walk down the stairs. It does ease the more I move around but it's very uncomfortable. Also, on a more 'delicate' subject, sex is very painful, even with extra lubrication. My whole body seems to have 'dried out'. But do you know what? In here! This is my new normal and I just have to try and get on with it. I'm going for reflexology today to see if that helps......

4 likes
Reply

Iv been on tamoxifen for 10mths and only side effect iv had is hot flushes so iv been lucky realy compared to some x

2 likes
Reply

Only hot flushes my face did Gored I thought it might be to much iron intake as I had liver the day before

1 like
Reply

Hi Jenny how long did the redness stay on your face I've had this 2 weeks make up covers it but it's horrible if I don't cover it

Reply

Only noticed it a couple days when it was cold red face and white circles round eyes but not sure if it's when I take iron tablets

1 like
Reply

Yes when I was tamoxifen mine was the same but now on anastrole having hot flushes all day and at night I swimming round my bed I change my sheets everyday as they are soaked. My lower legs kill I walk like a gasha girl first thing and my right arm where I had a mastectomy kills. As for sex yes it has dried up so than I walk like john Wayne lol! But hey I'm only fifty and still here so if he keeps me safe this is the new norm. I hope this helps xx

2 likes
Reply

Yer my arm is still heavy one year on gona see if I can have massage or physio on it I'm hot all night and day no wet sheets tho whish I could go back to normal certainly helps when wearing clothes

1 like
Reply

I hae been on tamoxifen for just over 4 months ..my period seem erratic and i have not had one for 3 months now also i haveproblems sleeping sometime ..other than that nothing so i wonder when will the side will effects start i read such bad ones here...good luck ladies xx

1 like
Reply

I started like you lizzy that was 2013 this year seems worse I'm having severe pain in right hand and arm and red skin under eyes

Big hugs lizzy stay well xx

Reply

Thank you too hope things improve x

1 like
Reply

My periods came after three month gaps on tamoxifen it was the not knowing when was doing my head in so I went on zolodex to send the ovaries asleep and it seems to be working I'm 52 having hard time with headaches the only side effect tho

Reply

Interesting yes i sometimes get the feeling 'here it comes' and it doesn't so i take pain killers (mine are super bad' and tampons just in case ..will mention the zolodex to my oncologist next time i see her i will be 52 later this year thank you x stay well

Reply

The draw back is headaches I'm sitting here now with a koolnsooth on my forehead but copable half way through mine six more to go but defenetly works one year zolodex ten tamoxifen all the best

Reply

Having suffered from irregular periods for many years it is not such a hardship...i would rather have this than take something and get some other side effects like headaches ...that must be really debilitating ..hope ut gets better soon

Reply

I get very bad head hak and can sleep night cause inch i dry up cream on day night i have pain bones pin needle hand did no could be tablets

Reply

Yeah it must be side effect if it's not one thing it's another hope you are well

Janet x

Reply

I was on Tamoxifen for 14 months. After talking to the Oncologist about the all day and night hot flushes he went through the statistics of the benefits and said I could stop it immediately. Check the charts and statistics then decide. The hot flushes didn't go away but I was on HRT before my diagnosis. They are improving now. Good luck.

1 like
Reply

Letrozole is doing the same thing to me, also, cramping pain in my feet.....

1 like
Reply

Good morning ladies x

I stopped taking Tamoxifen 2014.

At first I had a horrendous headache for 4 days and my flushes improved. I was 50 when I started it.

Months later, my flushes came back with a vengeance. And some. Then I had my ovaries out so they hot worse again. The dryness came after a year. Very gradual but us now just horrible. I've had problems with cramp, leg pain, feet pain, feet have completely changed shape, feel like my muscles have seizedup some days. I used to have dreadful pain in my feet in the mornings.

The side effects seem to continue when you stop it.

Although I would not wish this suffering on any if you, it us reassuring that I am not alone with these side effects. Some docs have just not acknowledged all the things mentioned on here and it has made me feel I'm going a little crazy 😛😛.

I did not seek these sort if chats enough. Thank you all for sharing.it really helps.

I have days where u hate the drug and others where I thank it.

I wish you all well in your journey's.

Lots of love

Xxxxxxxx

Reply

You may also like...